Alert archive / Michigan / Beach Hazards Statements in 2015

Beach Hazards Statement 17, NWS Grand Rapids, MI

August 13, 20155 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Aug 13, 2015, 3:44 AM EDT for 5 counties in Michigan. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2015, 3:44 AM EDT (07:44 UTC)
Expired
Aug 14, 2015, 3:39 AM EDT
In force
24 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 69 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WHUS43 KGRR 130744
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
344 AM EDT THU AUG 13 2015

MIZ037-043-131545-
/O.NEW.KGRR.BH.S.0017.150813T0744Z-150814T0000Z/
MASON-OCEANA-
344 AM EDT THU AUG 13 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT THROUGH THIS EVENING. 

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED. 

* STRONG LONGSHORE CURRENTS EXPECTED. 

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM MANISTEE TO WHITEHALL

* * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY INCLUDE... 

SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE TO 20
  TO 25 KNOTS BY EARLY AFTERNOON. THAT WILL RESULT IN WAVES OF 3
  TO 5 FEET BY EARLY TO MID AFTERNOON. THE MOST HAZARDOUS
  CONDITIONS WILL BE ON THE SOUTH OF PIERS AND BREAKWALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY. 

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

WDM

WEATHER.GOV/GRR
5 follow-up statements
918 
WHUS43 KGRR 131412
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 AM EDT THU AUG 13 2015

MIZ037-043-132215-
/O.CON.KGRR.BH.S.0017.000000T0000Z-150814T0000Z/
MASON-OCEANA-
1012 AM EDT THU AUG 13 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM MANISTEE TO WHITEHALL

* * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY 
  INCLUDE...

SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE TO 
  20 TO 25 KNOTS BY EARLY AFTERNOON. THAT WILL RESULT IN WAVES 
  OF 3 TO 5 FEET BY EARLY TO MID AFTERNOON. THE MOST HAZARDOUS 
  CONDITIONS WILL BE ON THE SOUTH OF PIERS AND BREAKWALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$


WEATHER.GOV/GRR
649 
WHUS43 KGRR 131443
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 AM EDT THU AUG 13 2015

MIZ050-056-064-132245-
/O.EXA.KGRR.BH.S.0017.000000T0000Z-150814T0000Z/
MUSKEGON-OTTAWA-ALLEGAN-
1043 AM EDT THU AUG 13 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT UNTIL 8 PM EDT THIS EVENING. 

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM MANISTEE TO WHITEHALL

* * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY 
  INCLUDE... 

SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE TO 
  20 TO 25 KNOTS BY EARLY AFTERNOON. THAT WILL RESULT IN WAVES 
  OF 3 TO 5 FEET BY EARLY TO MID AFTERNOON. THE MOST HAZARDOUS 
  CONDITIONS WILL BE ON THE SOUTH OF PIERS AND BREAKWALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

MIZ037-043-132245-
/O.CON.KGRR.BH.S.0017.000000T0000Z-150814T0000Z/
MASON-OCEANA-
1043 AM EDT THU AUG 13 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM MANISTEE TO WHITEHALL

* * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY 
  INCLUDE... 

SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE TO 
  20 TO 25 KNOTS BY EARLY AFTERNOON. THAT WILL RESULT IN WAVES 
  OF 3 TO 5 FEET BY EARLY TO MID AFTERNOON. THE MOST HAZARDOUS 
  CONDITIONS WILL BE ON THE SOUTH OF PIERS AND BREAKWALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$


WEATHER.GOV/GRR
136 
WHUS43 KGRR 131936
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
336 PM EDT THU AUG 13 2015

MIZ037-043-050-056-064-140000-
/O.CON.KGRR.BH.S.0017.000000T0000Z-150814T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-
336 PM EDT THU AUG 13 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM MANISTEE TO WHITEHALL

* * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS TODAY 
  INCLUDE... 

SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE PARK... PERE
MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS 15 TO 25 KNOTS WILL
  DECREASE TO 10 TO 20 KNOTS BY EARLY EVENING. WAVES WILL
  GRADUALLY DECREASE FROM 3 TO 5 FEET TO 2 TO 4 FEET THIS EVENING. THE
  MOST HAZARDOUS CONDITIONS WILL BE ON THE SOUTH OF PIERS AND
  BREAKWALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$


WEATHER.GOV/GRR
506 
WHUS43 KGRR 140006
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 PM EDT THU AUG 13 2015

MIZ037-043-050-056-064-140815-
/O.EXT.KGRR.BH.S.0017.000000T0000Z-150814T0900Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-
806 PM EDT THU AUG 13 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 5 AM EDT FRIDAY...

* HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING
  CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM SOUTH HAVEN TO MANISTEE

* * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS THIS EVENING AND
  TONIGHT INCLUDE...

  GRAND HAVEN STATE PARK... 
  PERE MARQUETTE PARK IN MUSKEGON...

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS OF 15 TO 25 MPH
  WILL CONTINUE AT TIMES INTO TONIGHT. WAVES OF 3 TO 5 FEET CAN BE
  EXPECTED AT MASON AND OCEANA COUNTY BEACHES THIS EVENING WITH
  THESE WAVES BUILDING SOUTH OFF OF ALLEGAN...OTTAWA AND MUSKEGON
  COUNTY TONIGHT. WINDS WILL BEGIN TO DECREASE TO 10 TO 20 MPH
  TOWARDS DAYBREAK. SOUTH SIDES OF SOUTH PIERS AND BREAKWALLS WILL
  BE DANGEROUS PLACES TO SWIM GIVEN THE SOUTHERLY LONGSHORE
  CURRENTS INTERSECTING THE PIER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

WEATHER.GOV/GRR

DUKE
480 
WHUS43 KGRR 140739
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
339 AM EDT FRI AUG 14 2015

MIZ037-043-050-056-064-140845-
/O.CAN.KGRR.BH.S.0017.000000T0000Z-150814T0900Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-
339 AM EDT FRI AUG 14 2015

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

WINDS AND WAVES HAVE DECREASED TO A SAFE HEIGHT FOR SWIMMERS.

$$

WDM

WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 13, 3:29 AM EDT, 15 minutes earlier.

Area forecast discussion, Aug 13, 3:29 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 AM EDT THU AUG 13 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 329 AM EDT THU AUG 13 2015

A LARGE STORM SYSTEM CROSSING NORTHERN CANADA HAS A COLD FRONT
THAT WILL SWEEP SOUTHWARD INTO LOWER MICHIGAN BY FRIDAY BEFORE
WASHING OUT LATER IN THE DAY. THAT FRONT WILL HAVE AN AREA OF
THUNDERSTORMS AHEAD OF IT... THAT WILL CROSS SOUTHWEST LOWER
MICHIGAN DURING THE OVERNIGHT HOURS OF TONIGHT AND EARLY FRIDAY
MORNING. WITH THE FRONT STALLED OVER THE I-94 AREA FRIDAY THERE
COULD BE SOME LINGERING THUNDERSTORMS SOUTH OF I-96...EAST OF
US-131. THE WEEKEND FOR THE MOST PART WILL BE VERY WARM WITH HIGHS
CLOSE TO 90 AND LOWS FROM THE MID 60S TO NEAR 70.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 329 AM EDT THU AUG 13 2015

THUNDERSTORMS AND THE TIMING OF THOSE STORMS IS OUR PRIMARY ISSUE
FOR THIS FORECAST PACKAGE.

THE STORMS THAT ARE ONGOING THIS MORNING AND OUTRUNNING THE
SUPPORT THAT CAUSED THEM SO THEY SHOULD CONTINUE TO WEAKEN OVER
THE NEXT FEW HOURS AND BE TOTALLY GONE BY 10 AM. THESE STORMS WERE
ASSOCIATED WITH THE WARM FRONT OF A SYSTEM TRACKING EAST... WELL
NORTH IN CANADA. THE COLD FRONT FROM THAT SYSTEM COMES INTO OUR
AREA FRIDAY MORNING THEN STALLS AND WASHES OUT. SHORTWAVE RIDGING
THEN FOLLOWS SO DRY WEATHER IS EXPECTED SATURDAY.

THERE IS A DECENT LOW LEVEL JET AHEAD OF THE COLD FRONT TONIGHT
AND THE MOISTURE TRANSPORT VECTORS FROM THE NAM...GFS..RAP AND
ECMWF ALL MAKE IT VERY CLEAR TO THIS FORECASTER THERE WILL BE
SHOWERS AND THUNDERSTORMS AROUND TONIGHT. I WILL ADMIT THE SHEAR
IS MARGINAL AT BEST AND BUT INSTABILITY IS MORE THAN WORKABLE AS
THE MOST UNSTABLE CAPE IS ON THE ODER OF 1000 TO 2000 J/KG. I
WOULD THING MOST AREAS WILL SEE RAIN FROM THIS EVENT TONIGHT...SO
I INCREASED THE POP A TOUCH.

FRIDAY THE FRONT IS STALLED OVER THE SOUTHERN CWA BUT WITH WEST OR
SOUTHWEST WINDS...CONVECTION WOULD BE MOSTLY IN THE I-69 AREA IF
ANYWHERE IN THE AFTERNOON AND EVENING.

THE UPPER RIDGE MOVES OVER THE AREA SO THAT WILL CAUSE IT TO BE TO
WARM ALFOT FOR CONVECTION. THAT WILL ALLOW IT TO REALLY WARM UP.
HIGHS COULD BE CLOSE TO 90 INLAND.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 329 AM EDT THU AUG 13 2015

WE ARE LOOKING AT AN UNSETTLED WEATHER PERIOD WITH A COUPLE OF
PERIODS OF SHOWERS AND STORMS POSSIBLE INBETWEEN A COUPLE OF DRIER
PERIODS. WE ARE ALSO LOOKING AT A VERY WARM AND HUMID PERIOD
LINGERING FROM THE SHORT TERM AND LASTING THROUGH THE WEEKEND.

AS MENTIONED ABOVE...WE ARE LOOKING AT A VERY WARM AND HUMID END TO
THE COMING WEEKEND. WE WILL SEE THE FAIRLY STRONG UPPER RIDGE AXIS
BUILDING IN BE DIRECTLY OVERHEAD SAT NIGHT AND SUN MORNING. WE CAN
NOT RULE OUT A RENEGADE SHOWER OR STORM ON SUN AFTERNOON...HOWEVER
THE CHC LOOKS SMALL ENOUGH /10 PCT OR SO/ THAT WE WILL KEEP IT OUT
OF THE FCST FOR NOW. H850 TEMPS ON SUN IN THE UPPER TEENS WILL
SUPPORT HIGHS WELL INTO THE 80S AND APPROACHING 90.

THE THREAT FOR SHOWERS AND STORMS WILL INCREASE BEGINNING LATE SUN
NIGHT AND PEAK DURING THE MON AFTERNOON/NIGHT TIME FRAME. WE WILL
SEE THE UPPER TROUGH MOVING THROUGH SRN CANADA FLATTEN THE UPPER
RIDGE AND PUSH IT SOUTH. A COLD FRONT WILL APPROACH AS A RESULT
ALONG WITH SOME SHORT WAVES EMBEDDED IN THE BETTER UPPER FLOW. WE
WILL SEE A DECENT MOISTURE ADVECTING IN FROM THE GULF HELPING THE
RAIN AND INSTABILITY CHCS.

SOME RAIN MAY LINGER INTO TUE MORNING ACROSS THE SE BEFORE PCPN
SHOULD COME TO AN END. SHORT WAVE RIDGING AND SFC HIGH WILL MOVE
INTO THE AREA BRIEFLY LATER ON TUE BRINGING A TEMPORARY DRY PERIOD
FOR THE AREA. THE FASTER AND SOMEWHAT ZONAL FLOW WILL BRING THE NEXT
SHORT WAVE AND COLD FRONT IN FOR WED. THIS WILL BRING THE NEXT
POTENTIAL OF SHOWERS AND STORMS

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 153 AM EDT THU AUG 13 2015

OUR MAIN FOCUS WITH THE 06Z FCSTS IS ON TWO CHCS OF RAIN...ONE
EARLY THIS MORNING AND ANOTHER MID-LATE EVENING TONIGHT. A FEW
SHOWERS AND EMBEDDED STORMS FORMED TOWARD KCAD EARLIER AND ARE NOW
MOVING SSE. SOME OF THESE ARE EXPECTED TO SURVIVE AND MAKE A RUN
AT KLAN AND KJXN AROUND 08-10Z.

ONCE THE SHOWERS AND STORMS MOVE OUT BY 12Z...WE SHOULD SEE FAIRLY
QUIET WEATHER MOST OF THE DAY TODAY. SKIES WILL CLEAR OUT A
BIT...AND WINDS WILL PICK UP WITH GUSTS OVER 20 KNOTS.

A COLD FRONT WILL START TO APPROACH THE AREA THEN LATER THIS
EVENING AND OVERNIGHT TONIGHT. THIS WILL BRING THE CHC FOR SOME
SHOWERS AND STORMS TO KMKG AND KGRR BEFORE THE END OF THE FCST
PERIOD. SOME LOWER CONDITIONS WILL BE LIKELY IF THE TERMINALS ARE
DIRECTLY AFFECTED BY THE SHOWERS/STORMS.

&&

.MARINE...
ISSUED AT 329 AM EDT THU AUG 13 2015

I ISSUED A SMALL CRAFT ADVISORY FOR TODAY AND TONIGHT FOR ALL BUT
OUR SOUTHERN MOST NEAR SHORE ZONE. I WILL SHORTLY ISSUE A BEACH
HAZARD STATEMENT FOR MASON AND OCEANA COUNTIES. WE MAY HAVE TO ADD
MUSKEGON AND OTTAWA TO THIS THIS EVENING AS THE AREA OF LARGEST
WAVES SHIFT SOUTH THIS EVENING.

&&

.HYDROLOGY...
ISSUED AT 315 PM EDT WED AUG 12 2015

SCATTERED SHOWERS/STORMS LATE TONIGHT INTO THU COULD PRODUCE SOME
RAINFALL ACROSS THE NORTHERN FORECAST AREA...BUT NO SIGNIFICANT
RAINFALL AMOUNTS/FLOODING ISSUES ARE EXPECTED. BETTER CHANCES FOR
RAIN WILL ARRIVE THU NIGHT INTO FRIDAY AND THEN LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. PRECIPITABLE WATER VALUES INCREASE OVER 1.50
INCHES THU NIGHT INTO FRIDAY...SUPPORTING A BETTER CHANCE FOR DECENT
RAINFALL TOTALS. 0.25 TO 0.50 INCHES SEEMS POSSIBLE WITH SOME
LOCALLY HIGHER TOTALS IN STORMS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LMZ845>849.

&&

SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...NJJ
AVIATION...NJJ
HYDROLOGY...EBW
MARINE...WDM
Hazardous weather outlook, Aug 12, 3:50 AM EDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 AM EDT WED AUG 12 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-130800-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
350 AM EDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED NON SEVERE THUNDERSTORMS TONIGHT...MOSTLY NORTH
OF INTERSTATE 96.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORM LATER THURSDAY INTO FRIDAY
EVENING THEN AGAIN MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LMZ844>849-130800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
350 AM EDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT NORTH OF GRAND HAVEN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY
EVENING AND AGAIN SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:59 AM EDTSmall Craft AdvisoryGRR25 hr

Nearby

Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.